How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. C. Your Own Question
Dr. C.
Dr. C., Board Certified
Category: OB GYN
Satisfied Customers: 2537
Experience:  30 years of experience and an award-winning educator.
54412793
Type Your OB GYN Question Here...
Dr. C. is online now
A new question is answered every 9 seconds

I am a 51 yr old woman. I have had vaginal itching off and

Customer Question

I am a 51 yr old woman. I have had vaginal itching off and on for 1 1/4 years. I started hormone replacement therapy 1 1/4 years ago. This included: Estrogen, Progesterone, and Testosterone. I have had much improvement in health issues except for the frequent bladder, kidney and yeast infections that I have been treated for. This is accompanied by right flank pain and a quarter size spot in my lower right back. As a result, my stools seem to fluctuate between real "loose" and soft. I have had mild infection found in the urine and was given antibiotics and monostat to treat yeast infection.This includes several rounds. I am concerned about the 4 rounds of antibiotics , yet it may be due to the different implant doses for my hormone therapy. Urine culture result is also normal. But I still have pain and itching that is very uncomfortable. This pain often radiate up my back and into my lower region of my head to give me headaches near my brain stem. What should I do? I appreciate any advise you can give. Thank you.
Submitted: 1 year ago.
Category: OB GYN
Expert:  Dr. K. replied 1 year ago.

It sounds like your major issue is the vaginal itching. This is the gyn issue in your question. Monistat will not always treat yeast infection. Some are resistant and require Ticonazole or clotrimazole. In addition about 2 % of women may have lichen sclerosis. It's a skin condition like psoriasis in the genital area. It's treated with a specific high dose steroid creme. You would need to see a gyn dr for this.

Customer: replied 1 year ago.
Do bio-identical hormones cause these symptoms due to altering the doses? Which hormone needs to be fluctuated to prevent vaginal itching, headaches, and lower flank pain?It seems like my symptoms become more harsh, especially when I am due to have an implant. Thank you.
Expert:  Dr. K. replied 1 year ago.

Bioidentical hormones do not cause this. If you're lacking estrogen you coukd have atrophic vaginitis. Many women are allergic to parts of the Bioidentical regime.